MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 360MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 360MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.034.452S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Complainant part is not expected to be returned for manufacturer review/investigation.Additional manufacturing date: september 23, 2013.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had a motor vehicle accident on an unknown date and subsequently suffered a fractured tibia and fibula.He was implanted with a tibial nail and locking distal fibula plate in (b)(6) 2016.Patient now presents with an infected nonunion.A revision surgery occurred on (b)(6) 2017.One (1) fibula plate, three (3) unknown 5 mm locking screws, four (4) unknown 2.7 mm variable angle locking screws and three (3) unknown 2.7 mm cortex screws on fibula were removed/explanted and the tibial nail was extracted.An osteotomy was done on the tibia and fibula.An antibiotic cement coated nail was inserted in patient for infection.There was no surgical delay, however, the surgeon had to trephine an unknown broken screw as it was difficult to remove.An additional x-ray was required to remove the broken screw.This screw was in the proximal portion of nail and was broken prior to surgery.All screw fragments were removed.The remainder of the procedure was completed successfully.Patient outcome reported as okay.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Sterile part number: 04.034.452s, synthes lot number: 7487206: release to warehouse date: september 23, 2013.Expiration date: september 30, 2022.Us manufactured by synthes (b)(4).Eu manufacturing location: (b)(4).Release to warehouse date: september 04, 2013.Expiry date: september 30, 2022.Non-sterile part 04.034.452, lot 4787206 was manufactured in us, (b)(4).No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: the device was not returned for investigation; only an x-ray was provided.A visual inspection via the provided x-ray and drawing review were performed as part of this investigation.No defects of deficiencies in the device were observed on the x-ray.Thus, it is confirmed that no product problem was identified.During the investigation no product issues were observed that may have contributed to the complaint condition.No new malfunctions were observed during the course of this investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient underwent a revision surgery on (b)(6) 2018 for removal of an antibiotic nail spacer and insertion of a tibial nail for fixation.Patient also had to be bone grafted using autologous illiac crest bone graft and allograft cancellous chips.This procedure was part of the treatment plan.The antibiotic nail had been previously implanted to help with the infection.The procedure was completed successfully and the patient is doing okay.Concomitant devices reported: antibiotic cement coated nail (part/lot unknown, quantity 1).

Brand Name
10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 360MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7053380
Report Number8030965-2017-50090
Device Sequence Number10780036
Product Code JDS
UDI-Device Identifier10886982095251
UDI-Public(01)10886982095251(17)220930(10)7487206
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number04.034.452S
Device Catalogue Number04.034.452S
Device Lot Number7487206
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer12/08/2017
02/19/2018
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date12/26/2017
02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR